MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; EXTREMITY I

MEDLINE INDUSTRIES INC. MEDLINE INDUSTRIES, INC.; EXTREMITY I
Model Number DYNJS0821
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient was undergoing a first metatarsal osteotomy on the left foot.The facility contact stated that during the procedure the #15 knife blade broke into 2 pieces.Once piece on the knife handle and one piece in the patients left foot.Both pieces were completely retrieved.An x-ray was performed on the patients left foot and no blade piece was noted in the patient's foot.The patient is reportedly doing fine.The device was discarded in the sharps container and is no longer available to be returned for evaluation.No additional information is available.Due to the reported incident and in an abundance of caution, this is a reportable incident.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient was undergoing a first metatarsal osteotomy on the left foot and the blade broke into 2 pieces requiring manual removal of the blade from the surgical site.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
EXTREMITY I
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12169636
Report Number1423395-2021-00035
Device Sequence Number924928
Product Code OJH
UDI-Device Identifier10080196986651
UDI-Public10080196986651
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJS0821
Device Catalogue NumberDYNJS0821
Device Lot Number21CBG349
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR